MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B452
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/20/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.One labeled winding former and one used suture piece were received for analysis.During the visual inspection of the sample, the extremes of the suture were noted to be cut probably caused by a surgical instrument.Besides that, some damage (crushed and fraying) on the body suture was observed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: - when did the alleged deficiency happened (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? the alleged deficiency happened after suturing about halfway done, right after passing through tissue when the surgeon pulled the suture up before his next pass.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Device was shipped out monday april 7th.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and barbed suture was used.During the procedure, it was reported to the dl by the sales rep that the suture frayed in surgery.No adverse impact patient/user was reported.Device is available for return.There were no adverse reported.Additional information was requested.

Brand Name
SFX SPI MCRYL+UNI VIO 9IN 3-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21894390
Report Number2210968-2025-04441
Device Sequence Number8082620
Product Code GAM
UDI-Device Identifier10705031470095
UDI-Public(01)10705031470095(17)260531(10)101DEZ
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K221744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberSXMP1B452
Device Lot Number101DEZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown